Alert archive / Illinois / Flash Flood Warnings in 2019
Flash Flood Warning 19, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 5, 2019, 5:57 PM CDT for Clay County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2019, 5:57 PM CDT (22:57 UTC)
- Expired
- Jun 6, 2019, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Clay County, IL
The radar
The Evansville,IN radar (KVWX), 76 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 941 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted.
083
WGUS53 KILX 052257
FFWILX
ILC025-060500-
/O.NEW.KILX.FF.W.0019.190605T2257Z-190606T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
557 PM CDT Wed Jun 5 2019
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Clay County in south central Illinois...
* Until midnight CDT Thursday.
* At 556 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly. Rainfall of 1 to 2 inches has already occurred in
extreme southwest Clay County since 5 pm CDT.
* Some locations that will experience flooding include...
Flora, Louisville, Clay City, Xenia, Sailor Springs and Oskaloosa.
LAT...LON 3861 8869 3883 8870 3880 8826 3873 8825
3873 8829 3866 8827 3863 8830 3860 8825
$$
Miller2 follow-up statements
490
WGUS73 KILX 060034
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
734 PM CDT Wed Jun 5 2019
ILC025-060500-
/O.CON.KILX.FF.W.0019.000000T0000Z-190606T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay-
734 PM CDT Wed Jun 5 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
CLAY COUNTY...
At 727 PM CDT, Doppler radar indicated heavy rain across the warned
area. Two to four inches of rain have fallen in southwest Clay
County, with one to two inches from just west of Flora to the Marion
County line, since 5 pm CDT. Emergency management reported water
over Highway 50 west of Xenia around 6 pm.
Additional rainfall is expected through 830 pm, with another one-half
to one inch anticipated.
Some locations that will experience flooding include...
Xenia, Flora, and Louisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3861 8869 3883 8870 3880 8826 3873 8825
3873 8829 3866 8827 3863 8830 3860 8825
$$
Miller840
WGUS73 KILX 060451
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
1151 PM CDT Wed Jun 5 2019
ILC025-060501-
/O.EXP.KILX.FF.W.0019.000000T0000Z-190606T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay-
1151 PM CDT Wed Jun 5 2019
...THE FLASH FLOOD WARNING FOR CLAY COUNTY WILL EXPIRE AT MIDNIGHT
CDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3861 8869 3883 8870 3880 8826 3873 8825
3873 8829 3866 8827 3863 8830 3860 8825
$$
DeubelbeissWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:42 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 5, 3:42 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 342 PM CDT Wed Jun 5 2019 .SHORT TERM...(This evening through Thursday) ISSUED AT 230 PM CDT Wed Jun 5 2019 Multiple surface boundaries in an unstable airmass is resulting in several small areas of thunderstorms this afternoon. A trough axis draped across Central Illinois has offered some focus for the convection, but the actual colder temps are a little further north, with more of dewpoint discontinuity between. Forecast issues in the short term surround the outflow boundaries and the frontal position through the next 24 hrs. 18Z NAMNest at least keying in on rather broad E/W orientation to convection from the Plains through the Midwest and into the Ohio River Valley tonight. SPC SVR Watches line up nicely with the same presentation. Eventually the storms in sim reflectivity take on a segmented look before surging southward, looking more like a weakening QLCS with bowing segments, into southern IL around midnight. Expect the severe threat to last a little while, but expect maybe a little loss of steam after sunset. However, a significantly more stable airmass is not moving into the region, even with a trough and/or the front to the north. Tomorrow is as complex...with the trough axis shifting south and high pressure trying to build into the northern half of the state. However, mid levels are still warm, as well as the expected sfc temperatures. SBCAPE tomorrow still in the 2000-2500 J/kg range by the afternoon, with the axis across the southern third of the state. But that location varies with models, and given how much the models struggled with today... expect thunderstorms being influenced by multiple outflow remnants will not show up with any confidence this early either way. Going with a pretty generic chance of thunderstorms across the southern portion of the state. && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 230 PM CDT Wed Jun 5 2019 Tomorrow night will rely highly on the evolution of the day, but expect an increasing influence from the high building in behind the front. Models are relatively dry after 00z, but little to no confidence in that ultimately, particularly in the south, given the trend this evening. A very slow moving upper low will drift across the Lower Mississippi River Valley into the weekend. Through Friday night, the majority of the precipitation remains south of ILX CWA...but by Saturday, start to see the impact of that storm as shortwaves pivot around that low and into the region. Varied amounts of coverage in the models given the difference in location of the upper low varies from the Ohio River Valley to the Gulf Coast. As a result, forecast through the weekend and into the first of the week is dominated by chance pops and continued warm temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1237 PM CDT Wed Jun 5 2019 Minor adjustments to try and capture the remnants of an overnight MCS as it moves through Central IL. Current conditions not initializing well in models. How much the atmosphere will be able to recover in the next few hours will likely make the difference in afternoon/evening convection. Considering how many boundaries are out there as well as plenty of surface based instability, not completely ruling out convection later, even in the northern terminals that are less likely, but still not zero chance. In the predawn hours, weak ridging/lack of pressure gradient will drop winds to calm/light and variable. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HJS LONG TERM...HJS AVIATION...HJS
Hazardous weather outlook, Jun 5, 3:14 PM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 314 PM CDT Wed Jun 5 2019 ILZ027>031-036>038-061100- Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 314 PM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible into early evening, but the threat of severe weather has pushed south. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... There is a chance of thunderstorms again during this weekend. These are currently not expected to be severe. Moderate flooding will continue along the Illinois River from Peoria upstream, with river levels continuing a slow but steady fall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required through tonight. ILZ040>042-047>051-061100- Cass-Logan-Mason-Menard-Morgan-Sangamon-Schuyler-Scott- 314 PM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... Strong to severe thunderstorms are likely through sunset. Damaging winds are the primary threat, along with areas of hail. Locally heavy rains will cause some flooding as well. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A few thunderstorms will linger into Thursday, but better chances are expected this weekend. These are currently not expected to be severe. Major flooding will continue along the Illinois River, with the crest occurring on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely through sunset. ILZ043>046-052>057-061-061100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Macon-Moultrie- Piatt-Shelby-Vermilion- 314 PM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Strong to severe thunderstorms are likely through sunset. Damaging winds are the primary threat, along with areas of hail. Locally heavy rains will cause some flooding as well. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A few thunderstorms will linger into Thursday, but better chances are expected this weekend. These are currently not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely through sunset. ILZ062-063-066>068-071>073-061100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 314 PM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Strong to severe thunderstorms are likely through this evening. There is an enhanced threat of damaging winds, though large hail is also possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated to scattered thunderstorms are possible Thursday through Friday night, with a better chance of thunderstorms this weekend. A chance of thunderstorms lingers into Monday. The risk of severe weather will be low during this time, though locally heavy rains will be possible again this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely through this evening. Geelhart
In the hours before
Local storm report, Jun 5, 4:36 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
436 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG ROCHESTER 39.75N 89.54W
06/05/2019 SANGAMON IL PUBLIC
TREES DOWN, ONE FELL ON A HOUSE AND A CAR.
0410 PM TSTM WND DMG 5 W AUBURN 39.58N 89.84W
06/05/2019 SANGAMON IL EMERGENCY MNGR
POWER LINES DOWN IL-104 AT JOHNS CREEK RD
0416 PM TSTM WND DMG AUBURN 39.58N 89.75W
06/05/2019 SANGAMON IL EMERGENCY MNGR
DOWNED POWER LINES AND TREES
0416 PM TSTM WND GST TOVEY 39.59N 89.46W
06/05/2019 M53.00 MPH CHRISTIAN IL EMERGENCY MNGR
0420 PM TSTM WND DMG PAWNEE 39.59N 89.58W
06/05/2019 SANGAMON IL EMERGENCY MNGR
DOWNED TREE ON A HOUSE AND DOWNED POWER LINES
&&
VWILSONLocal storm report, Jun 5, 4:45 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
445 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG TAYLORVILLE 39.52N 89.26W
06/05/2019 CHRISTIAN IL EMERGENCY MNGR
ROOF DAMAGE AT HICKORY ESTATES
0438 PM TSTM WND GST TAYLORVILLE AIRPORT 39.53N 89.33W
06/05/2019 M63.00 MPH CHRISTIAN IL AWOS
&&
VWILSONLocal storm report, Jun 5, 4:53 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
453 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST PAWNEE 39.59N 89.58W
06/05/2019 E60.00 MPH SANGAMON IL EMERGENCY MNGR
0425 PM TSTM WND DMG PAWNEE 39.59N 89.58W
06/05/2019 SANGAMON IL EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN. ONE ON HOUSE
&&
VWILSONLocal storm report, Jun 5, 4:58 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
458 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND GST SAN JOSE 40.31N 89.60W
06/05/2019 E50.00 MPH MASON IL EMERGENCY MNGR
1140 AM HAIL SAN JOSE 40.31N 89.60W
06/05/2019 M0.50 INCH MASON IL EMERGENCY MNGR
1148 AM TSTM WND DMG 3 SW HARTSBURG 40.22N 89.48W
06/05/2019 LOGAN IL EMERGENCY MNGR
6 POWER POLES DOWN
1153 AM TSTM WND GST 4 W HARTSBURG 40.25N 89.52W
06/05/2019 E50.00 MPH LOGAN IL EMERGENCY MNGR
1153 AM HAIL 4 W HARTSBURG 40.25N 89.52W
06/05/2019 M0.75 INCH LOGAN IL EMERGENCY MNGR
1153 AM TSTM WND DMG 4 W HARTSBURG 40.25N 89.52W
06/05/2019 LOGAN IL EMERGENCY MNGR
7 TREES DOWN, LARGEST 18 INCHES IN DIAMETER
0240 PM HAIL CAMDEN 40.15N 90.77W
06/05/2019 M0.75 INCH SCHUYLER IL EMERGENCY MNGR
0251 PM HAIL BEARDSTOWN 40.01N 90.43W
06/05/2019 M0.88 INCH CASS IL PUBLIC
0332 PM TSTM WND GST SPRINGFIELD 39.78N 89.64W
06/05/2019 E40.00 MPH SANGAMON IL AMATEUR RADIO
VETERANS AND 8TH
0332 PM HAIL SPRINGFIELD 39.78N 89.64W
06/05/2019 M0.75 INCH SANGAMON IL AMATEUR RADIO
VETERANS AND 8TH
0332 PM HAIL 2 W ASHLAND 39.89N 90.05W
06/05/2019 M0.88 INCH CASS IL MESONET
ALSO 45 MPH WINDS
0335 PM HAIL 3 W ASHLAND 39.89N 90.07W
06/05/2019 M1.00 INCH CASS IL FIRE DEPT/RESCUE
0335 PM TSTM WND GST 3 W ASHLAND 39.89N 90.07W
06/05/2019 E60.00 MPH CASS IL FIRE DEPT/RESCUE
WALL CLOUD WITH SLIGHT ROTATION
0338 PM HAIL 3 N SPRINGFIELD 39.82N 89.64W
06/05/2019 M0.75 INCH SANGAMON IL PUBLIC
0345 PM TSTM WND GST 1 SW CLEAR LAKE 39.80N 89.58W
06/05/2019 E50.00 MPH SANGAMON IL TRAINED SPOTTER
0346 PM HAIL 2 SE SPRINGFIELD 39.76N 89.62W
06/05/2019 M0.75 INCH SANGAMON IL TRAINED SPOTTER
NEAR IDOT COMPLEX
0355 PM TSTM WND DMG ROCHESTER 39.75N 89.54W
06/05/2019 SANGAMON IL PUBLIC
TREES DOWN, ONE FELL ON A HOUSE AND A CAR.
0410 PM TSTM WND DMG 5 W AUBURN 39.58N 89.84W
06/05/2019 SANGAMON IL EMERGENCY MNGR
POWER LINES DOWN IL-104 AT JOHNS CREEK RD
0416 PM TSTM WND DMG AUBURN 39.58N 89.75W
06/05/2019 SANGAMON IL EMERGENCY MNGR
DOWNED POWER LINES AND TREES
0416 PM TSTM WND GST TOVEY 39.59N 89.46W
06/05/2019 M53.00 MPH CHRISTIAN IL EMERGENCY MNGR
0420 PM TSTM WND DMG PAWNEE 39.59N 89.58W
06/05/2019 SANGAMON IL EMERGENCY MNGR
DOWNED TREE ON A HOUSE AND DOWNED POWER LINES
0425 PM TSTM WND GST PAWNEE 39.59N 89.58W
06/05/2019 E60.00 MPH SANGAMON IL EMERGENCY MNGR
0425 PM TSTM WND DMG PAWNEE 39.59N 89.58W
06/05/2019 SANGAMON IL EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN. ONE ON HOUSE
0435 PM TSTM WND DMG TAYLORVILLE 39.52N 89.26W
06/05/2019 CHRISTIAN IL EMERGENCY MNGR
ROOF DAMAGE AT HICKORY ESTATES
0438 PM TSTM WND GST TAYLORVILLE AIRPORT 39.53N 89.33W
06/05/2019 M63.00 MPH CHRISTIAN IL AWOS
&&
VWILSONLocal storm report, Jun 5, 5:32 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
532 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG 2 SE AUBURN 39.56N 89.72W
06/05/2019 SANGAMON IL EMERGENCY MNGR
25-30FT TREE UPROOTED, ABOUT 24 INCH DIAMETER
0455 PM TSTM WND DMG TOWER HILL 39.39N 88.96W
06/05/2019 SHELBY IL LAW ENFORCEMENT
POWER LINE DOWN ON HOUSE
&&
VWILSONSpecial weather statement, Jun 5, 5:36 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Lincoln IL
536 PM CDT Wed Jun 5 2019
ILZ071-052330-
Clay-
536 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLAY COUNTY UNTIL 630 PM
CDT...
At 534 PM CDT, Doppler radar was tracking strong thunderstorms from
Xenia to Kinmundy, moving east at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Flora, Clay City, Xenia and Oskaloosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Illinois.
LAT...LON 3861 8870 3873 8870 3878 8869 3873 8829
3860 8831
TIME...MOT...LOC 2234Z 279DEG 13KT 3863 8863
MillerThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:46 AM CDT | Special Weather Statement | ILX | Fulton | 44 min |
| Jun 5, 11:21 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 39 min |
| Jun 5, 12:00 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon | 25 min |
| Jun 5, 2:11 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Schuyler | 49 min |
| Jun 5, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason | 26 min |
| Jun 5, 3:12 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 48 min |
| Jun 5, 3:21 PM CDT | Special Weather Statement | ILX | Sangamon | 54 min |
| Jun 5, 3:54 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 51 min |
| Jun 5, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 48 min |
| Jun 5, 4:36 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 39 min |
| Jun 5, 5:03 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 42 min |
| Jun 5, 5:15 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 32 min |
| Jun 5, 5:36 PM CDT | Special Weather Statement | ILX | Clay | 54 min |
| Jun 5, 6:02 PM CDT | Special Weather Statement | ILX | Clark | 43 min |
| Jun 5, 6:33 PM CDT | Special Weather Statement | ILX | Jasper, Richland | 57 min |
Nearby
Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.